Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 3, 2006, 11:59 PM EST for Charleston County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 11:59 PM EST (04:59 UTC)
- Expired
- Feb 4, 2006, 1:00 AM EST
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:55 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 3, 10:55 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EST FRI FEB 3 2006
.UPDATE /REST OF TONIGHT/...MADE MAJOR CHANGES IN GRIDS TO
DECREASE POPS ACROSS THE WRN HALF OF THE AREA WHERE SHRA HAVE CLEARED
OUT. WILL KEEP LIKELY OVER THE WATERS FOR THE NEXT FEW HRS...THEN
GO TO CHC ALL AREAS...HIGHEST TO THE E AND W FOR THE REMAINDER OF
THE NIGHT. CANNOT RULE OUT A SHOWER ANYWHERE OVERNIGHT WITH
INCREASING THETA-E AND WARM FRONT IN THE VICINITY. NEW ZONES OUT
SHORTLY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ374.
SMALL CRAFT ADVISORY AMZ350-352 BEGINNING 1 AM SAT.
SMALL CRAFT ADVISORY AMZ354 BEGINNING 11 AM SAT.
&&
JRLHazardous weather outlook, Feb 3, 3:45 PM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EST FRI FEB 3 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-041000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 345 PM EST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR ALL OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK FROM THIS OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .LAKE WINDS...WIND SPEEDS OVER THE OPEN LAKE WATERS OF LAKE MOULTRIE ARE EXPECTED TO INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON SATURDAY...WHICH WILL REQUIRE THE ISSUANCE OF A LAKE WIND ADVISORY. PLEASE REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE WINDS...GUSTS TO GALE FORCE ARE POSSIBLE OVER THE SOUTH CAROLINA AND GEORGIA COASTAL WATERS LATE SATURDAY AND SATURDAY NIGHT...ESPECIALLY BETWEEN SAVANNAH GEORGIA AND THE ALTAMAHA SOUND GEORGIA FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RJB
In the hours before
Special weather statement, Feb 3, 7:13 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EST FRI FEB 3 2006 GAZ138>141-040045- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 713 PM EST FRI FEB 3 2006 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 745 PM EST... AT 713 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF COX...OR ABOUT 8 MILES WEST OF DARIEN...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COX...TOWNSEND...RIDGEVILLE... HUXFORD...BRICKSTON...ARDICK ...MERIDIAN AND CARNIGAN THROUGH 745 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Feb 3, 8:44 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 844 PM EST FRI FEB 3 2006 GAZ116-118-119-138-040215- COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY- 844 PM EST FRI FEB 3 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 915 PM EST... AT 844 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF SCREVEN FORK...OR ABOUT 7 MILES SOUTH OF HINESVILLE...MOVING NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MCINTOSH...CROSSROADS... SCREVEN FORK...FORT STEWART...DORCHESTER...LIMERICK...FLEMING...PORT ROYAL...BRISBON AND DANIEL THROUGH 915 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Feb 3, 9:22 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
922 PM EST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL DARIEN 31.37N 81.43W
02/03/2006 1.75 INCH MCINTOSH GA PUBLIC
GOLF BALL SIZE HAIL REPORTED BY GEORGIA ISLANDS FACTORY
SHOPPES ALONG I-95 NEAR DARIEN.
&&
JRLSpecial weather statement, Feb 3, 11:50 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1150 PM EST FRI FEB 3 2006 SCZ050-040545- CHARLESTON- 1150 PM EST FRI FEB 3 2006 ...VERY GUSTY WINDS TO IMPACT CHARLESTON COUNTY THROUGH 1245 AM EST... AT 1150 PM EST...LIGHT TO MODERATE RAIN SHOWERS MOVING ACROSS COASTAL SECTIONS OF CHARLESTON COUNTY HAVE BEEN BRINGING VERY GUSTY WINDS FROM JUST ABOVE THE SURFACE TO THE GROUND. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE IN AREAS FROM FOLLY BEACH...TO DOWNTOWN CHARLESTON...SULLIVANS ISLAND...ISLE OF PALMS...MOUNT PLEASANT...AND AWENDAW. STAY INDOORS AWAY FROM WINDOWS. JRL
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:59 PM EST | Severe Thunderstorm Warning | CHS | McIntosh | 46 min |
| Feb 3, 11:30 PM EST | Special Marine Warning | CHS | 60 min | |
| Feb 4, 12:35 AM EST | Special Marine Warning | CHS | 115 min | |
| Feb 4, 12:55 AM EST | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 50 min |
| Feb 4, 3:30 AM EST | Lake Wind Advisory | CHS | Berkeley | 37 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.